Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Canada91

Retin A Micro. What The Heck Is Happening To My Skin

Recommended Posts

Hey Everyone,

I am 23 years old and have been on Retin - A Micro since the start of September (4 mths). I have prior history with Accutane, which I feel worked somewhat well, but not nearly as well as expected.

I am honestly so fed up. I thought at 23 years old, with mild but consistent acne (which is the worse due to the psychological effects.. like how is it possible I *always* have at least one or two zits, they clear up, then I get another one or two!?, like why doesn't it all come at once or not come at all!?!?!?) that Retin A Micro would finally be the death blow to my Acne. Good God was I wrong.

My face honestly feels like it has never been worse. I have dry skin, red patches near my eyes, my face is red and patchy, I have weird bumps near my chin and mouth on the one side of my face that I can't for the life of me figure out what the hell they are (they aren't acne, just these weird ugly patch of bumps). Furthermore, I am in University and this is absolutely brutal for me. How am I supposed to go out and meet a lady friend, stay over at her place, if when I wake up my face is a friggin scaly and peeling dry mess?!

I am seriously considering getting off of it. The moisturizers I have to wear (which make my skin look oily and gross) coupled with the fragile state my skin is in, coupled with the fact I can't go anywhere overnight since my face is falling off by the morning, is incredibly messed up.

I made a terrible, terrible mistake going on this garbage, and I feel like I have yukerd myself, because I feel if I get off Retin A now, my face is going to absolutely blow up into World War frickin 3.

FML. Someone please help me.

(P.S.... My skin will be a complete joke for a week or two.. Then look amazing for 3,4,5 days, then completely fall apart again. I. Do. Not. Get. It)

Link to post
Share on other sites

After 4 months and no consistent improvement, it is time to reconsider treatment . Maybe adding ina antimicrobial such as bp or topical antibiotic . Or trying a different retinoid . You can also look into supplements or diet changes too. Retinoids are rough and different ones work for diferent people so dont give up.

Link to post
Share on other sites

Thanks leelowe. Since this last post the rash around my eyes has gotten worse, but the other weird red spots have started to gone away.

What I started to do was simply use alot less of the Retin - A Micro.

I have also figured out why my eye rash has gotten worse - just 5 minutes ago - *it pays to read the labels on prescriptions*. I had assumed the eye rash was from the Retin - A Micro (which I believe it was), but what has made it so much worse - and explains other rashs I have had in other 'sensitive areas' - was the fact I was trying to cure it with something called 'Metrogel'. I was under the impression Metrogel was used to treat Rosecea (which it is, another failed prescription from my Doc)... So I assumed it would work wonders on my red marks. I was dead wrong. It clearly states on the tube "DO NOT APPLY AROUND EYES" and I assume this also applies for other sensitive areas (corners of mouth, etc). Good God am I a fool.

So obviously I have just tossed the Metrogel in the trash, and I have decided I am going to take a new approach from now on.

Step #1) Use a lot less Retin - A Micro. Rather then get off it completely, I have decided to use the most minute amount possible. Just the smallest dab on my cheeks, chin and forehead.

Step #2) Tone it down on the moisturizer. This applies for both day and night. I am not sure why, but it seems the more I increased my moisturizer, the worse my skin was getting. Espiecially at night. In my brief experience, the Retin - A was working much better when I applied it, and only it, at night. Applying the Retin - A with moisturizer has not reduced the dryness on my face (which was the point) and has instead appeared to simply reduce the effectiveness of the Retin - A while also somehow irritating my skin more. I can't explain why, but I hope this theory proves correct.

Step #3) Do not use other products. I had been using Retin - A for my Acne, as well as a non-drying cleanser. I had also been using several other products for the various skin rashes and the such (one being Metrogel), and I feel like this amount of chemicals has simply made my skin worse - while also possibly reducing the effectiveness of the Retin - A. I have decided that if I get rashes and the such from now on, I will simply load on moisturizer on that specific area (which is how I am now treating my eye rashes). I will continue to use the non-drying cleanser - but in very small amounts.

Step #4) Do not leave the Retin - A on my skin for more then 8-9 hours. I had been getting lazy, and not showering some days as soon as I had woken up, and I feel this prolonged exposure to the Retin - A could have possibly (and probably) added to my skins problems. From now on I will time when I put the cream on with when I take it off, and make sure to shower and remove it as soon as I wake up.

I really hope this altered and simplified approach works. I am not ready to give up just yet.

I must add as well - in my previous post it may have seemed my Acne itself wasn't getting better. I would say that is somewhat false. The overall trend is on the upward - I was simply frustrated with all the added irritation which made my skin *overall* appear worse. In terms of the Acne alone, I can say while my skin isn't perfect, I would be lying if I said I am not getting less breakouts.

Wish me luck guys. I will check in just after the New Year. I have hope.

Edited by Canada91
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×